Florida, 2026

Wildfire in Florida, March 23 to 31, 2026

March 23 to 31, 2026 · NWS JAX · 2 events in 2 counties and zones

Extreme to exceptional drought conditions combined with dried available fuels resulted in a wildfire developing across northeast Florida. High dispersions and gusty winds at the end of March especially assisted in the spreading of the new wildfire.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Extreme to exceptional drought conditions combined with dried available fuels resulted in a wildfire developing across northeast Florida. High dispersions and gusty winds at the end of March especially assisted in the spreading of the new wildfire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 23, 5:58 AM EST, 5 hours 22 minutes earlier. Its key messages:

  • For the latest NE FL and SE GA Daily Key Messages please visit: https:/www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
  • Patchy Inland Fog this Morning, Locally Dense Fog near I-75
  • Elevated Fire Danger Today
  • Isolated Thunderstorm Chances Tonight through Wednesday
  • Marine Hazards Starting Late Tonight through Wednesday. High Risk of Rip Currents for NE FL and SE G Beaches Tuesday-Wednesday. Gale Warning for near and offshore SE GA Waters. Small Craft Advisory for near and offshore NE FL Waters
Area forecast discussion, Mar 23, 5:58 AM EST, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
658 AM EDT Mon Mar 23 2026

.KEY MESSAGES...

For the latest NE FL and SE GA Daily Key Messages please visit:
https:/www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

- Patchy Inland Fog this Morning, Locally Dense Fog near I-75

- Elevated Fire Danger Today

- Isolated Thunderstorm Chances Tonight through Wednesday

- Marine Hazards Starting Late Tonight through Wednesday. High Risk
of Rip Currents for NE FL and SE G Beaches Tuesday-Wednesday. Gale
Warning for near and offshore SE GA Waters. Small Craft Advisory for
near and offshore NE FL Waters

&&

.NEAR TERM /THROUGH TONIGHT/...
Main Highlights through Tonight:

- Areas of fog inland this morning, localized dense fog possible
  near I-75 corridor
- Near Record High Temperatures Monday
- A Few Thunderstorms Possible Tonight

Surface high pressure ridge will move further south as a backdoor
cold front approaches from the north during the day. The cold front
is forecast move fairly quickly south into the southeast GA zones
this evening, and into northeast FL zones after midnight. By 8 AM
Tuesday, the cold front looks oriented more or less west to east to
be just south of Flagler county, bisecting Marion county and then
into the eastern Gulf.

Early this morning, anticipate patchy and areas of fog and stratus to
develop pushing eastward similar to Sunday morning.  Could be some
patchy to areas of dense fog but will depend on how strong the winds
will be. For now patchy to areas of dense fog look appropriate.

After the fog and stratus dissipate, skies turn mostly sunny
except more cumulus anticipated ahead of the front, mainly over
north half of the zones. Precip associated with cold front looks
like it's mainly for this evening and during the overnight hours.
Scattered showers and a few storms are anticipated for the eastern
zones. A few locally strong shower or a storm possible mainly
northeast zones. This potential for locally stronger convection will
probably wane after midnight as instability will trend down, though
the exception may be over the offshore marine waters where
instability may remain a bit elevated.

Near record highs today as the warm advection pattern continues.
Highs in the mid 80s anticipated. Given breezy westerly flow to
about 15 mph G25 mph, the Atlantic sea breeze is forecast to stay
just offshore most of the day.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Main Highlights This Period:

- Small Craft Advisory & High Risk of Rip Currents continue Tuesday
- Low-End chance for Isolated Thunderstorms Tuesday
  and Wednesday

Showers with a potential for thunderstorms are anticipated for
Tuesday as convection associated with the frontal boundary continues
through the overnight hours with convective activity maintaining
through Wednesday as a weak short lived coastal trough forms over
the waters along with an upper level short wave crossing over the
region from out of the northwest. High temperatures through midweek
will be in the upper 60s and lower to mid 70s for southeast Georgia
and in the mid to upper 70s and lower 80s for northeast Florida.
Overnight low temperatures will drop down into the 50s and lower 60s
through the period.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Main Highlights This Period:

- Potential for showers on the weekend

Dry weather conditions will be in place for the latter half of the
week as high pressure ridging extends over the forecast area from
out of the west bringing lower humidity levels and clearing skies.
Potential for showers and possible storms will increase by the
weekend as a cold front presses down from out of the north.
Temperatures are expected to peak on Friday with max temps
potentially rising into the lower 90s with daily high temps dropping
down to be nearer to the seasonal average over the weekend.

&&

.AVIATION /12Z MONDAY THROUGH 12Z TUESDAY/...
Pockets of IFR stratus to impact the terminals through 14Z. Westerly
winds quickly increase after 14Z to around 9-14G20kts. A cold front
will move into the area this evening, likely pushing through SSI
around the 02z-05z time frame, with PROB30 group for SHRA. The front
will move through the remainder TAFs tonight after 06z with an
increase in NE winds to 10-15 knots, along with another round of
PROB30 SHRA chances and MVFR CIGS expected in the 09-12Z time frame.

&&

.MARINE...

A cold front will move south across the area tonight. This front
will bring embedded thunderstorms mainly tonight into Tuesday. A
surge of northeast winds will develop in the wake of the front with
Gale conditions developing over the Georgia waters and Small Craft
Advisory criteria expected elsewhere. Moderate to strong east to
northeast winds and rough seas are expected to continue from Tuesday
through Wednesday night. High pressure ridge will be over the area
on Thursday and Friday before another cold front moves into the area
Friday night.

Rip Currents: Low to moderate risk today, increases to high risk
Tuesday through Wednesday. Surf builds from 2-3 ft today, to
around 3-6 ft Tuesday and possibly up to 5-7 ft Wednesday.

&&

.FIRE WEATHER...
- High Daytime Dispersions Today
- Elevated Fire Danger Conditions Today

West to southwesterly winds and near record temperatures persist
through today, ahead of an approaching frontal boundary, however
afternoon humidity levels are expected to remain above critical
levels. The front will bring chances for showers, gusty
northeasterly winds, and cooler temperatures on Tuesday but the
system isn't very "wet" and rainfall accumulations are generally
expected to be under 1/2 an inch through Wednesday.

FOG POTENTIAL AND OTHER REMARKS: Patchy to dense areas of fog over
inland northeast Florida, with more dense formations occurring along
and west of the I-75 corridor, are expected to clear before
midmorning. Extreme to exceptional drought conditions continue and
likely worsen due to lack rain and above normal warmth.

&&

.CLIMATE...
Record High Temperatures for Today:

March 23:
KJAX: 91/1935
KAMG: 86/2012
KCRG: 87/2012

GNV record high out of reach at 95 deg.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  88  57  68  51 /  10  20  10  50
SSI  84  58  64  57 /   0  40  30  50
JAX  90  59  69  56 /   0  20  40  50
SGJ  87  61  71  61 /   0  10  60  60
GNV  87  58  75  58 /   0  10  40  30
OCF  85  58  79  60 /   0   0  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Risk for Rip Currents from Tuesday morning through late
     Wednesday night for FLZ124-125-138-233-333.
GA...High Risk for Rip Currents from Tuesday morning through late
     Wednesday night for GAZ154-166.
MARINE...Gale Warning from 2 AM Tuesday to 4 PM EDT Wednesday for
     AMZ450-470.
     Small Craft Advisory from 4 AM Tuesday to 8 PM EDT Wednesday
     for AMZ452-454-472-474.

&&

In the hours before

Special weather statement, Mar 23, 5:39 AM EST, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
639 AM EDT Mon Mar 23 2026

FLZ031-035-038-132-136-137-140-232-236-237-240-340-533-633-231300-
Bradford-Gilchrist-Inland Flagler-Eastern Clay-Eastern Alachua-
Eastern Putnam-Eastern Marion-Western Clay-Western Alachua-
Western Putnam-Central Marion-Western Marion-
Southern Inland St. Johns-Western St. Johns-
Including the cities of Starke, New River, Trenton, Bunnell,
Espanola, Andalusia, Orange Park, Green Cove Springs,
Gainesville, Gainesville Airport, Newnans Lake, Bostwick,
Palatka, Lynne, Moss Bluff, Doctors Inlet, Lakeside, Bellair,
Middleburg, High Springs, Newberry, Archer, Carraway, Anthony,
Burbank, Ocala, Weirsdale, Ocala Airport, Bakersville,
Dupont Center, Fruit Cove, Switzerland, and Picolata
639 AM EDT Mon Mar 23 2026

...PATCHY DENSE FOG THIS MORNING ACROSS INLAND NORTHEAST
FLORIDA...

Patchy dense fog with local visibilities around 1/4 mile can be
expected across inland Northeast Florida south of the I-10
corridor this morning. Visibilities will improve by the mid
morning hours.

Motorists should be alert for sudden changes in visibility. When
encountering fog, slow down, increase following distance, and use
low-beam headlights.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Eastern Alachua

When
March 23, 11:20 AM EST to March 31, 11:59 AM EST
Where
Eastern Alachua forecast zone
Reported by
Park/Forest Service
Coordinates
29.675, -82.358 (the zone’s center; the record gives no point)

On March 23rd, Alachua County Sheriff's Office reported that a small brush fire that ignited near S County Road 325 near Cross Creek. This fire quickly grew in size to 134 acres by the end of the month thanks to very favorable fire weather conditions.

Wildfire, Baker

When
March 23, 5:07 PM EST to March 31, 11:59 PM EST
Where
Baker forecast zone
Reported by
Emergency Manager
Coordinates
30.331, -82.285 (the zone’s center; the record gives no point)

Emergency management reported a fire ignited near Taylor on the 23rd of March, growing to 375 acres shortly thereafter. The fire continued to burn through the end of the month.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2026Every state in 2026This day in weather historyWarnings in Florida, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1330135, 1330146.